Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 53, NWS Dodge City, KS

June 1, 2014Hamilton County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 1, 2014, 2:00 PM MDT for Hamilton County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2014, 2:00 PM MDT (20:00 UTC)
Expired
Jun 1, 2014, 3:00 PM MDT
In force
60 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Hamilton County, KS

The radar

The Goodland radar (KGLD), 160 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:30 PM MDTHAIL 113 N Kendall, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-418 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS53 KDDC 012000
SVRDDC
KSC075-012100-
/O.NEW.KDDC.SV.W.0053.140601T2000Z-140601T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
200 PM MDT SUN JUN 1 2014

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN SOUTHWEST KANSAS...

* UNTIL 300 PM MDT

* AT 156 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
  COOLIDGE...AND MOVING EAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SYRACUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3799 10205 3822 10155 3774 10154 3774 10205
TIME...MOT...LOC 2000Z 251DEG 27KT 3786 10206

HAIL...1.50IN
WIND...60MPH

$$

SUGDEN
3 follow-up statements
894 
WWUS53 KDDC 012020
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CDT SUN JUN 1 2014

KSC075-012100-
/O.CON.KDDC.SV.W.0053.000000T0000Z-140601T2100Z/
HAMILTON KS-
220 PM MDT SUN JUN 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HAMILTON
COUNTY UNTIL 300 PM MDT...

AT 219 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF SYRACUSE...AND MOVING EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SYRACUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3799 10205 3822 10155 3774 10154 3774 10205
TIME...MOT...LOC 2020Z 262DEG 25KT 3786 10190

HAIL...1.50IN
WIND...60MPH

$$

SUGDEN
475 
WWUS53 KDDC 012044
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT SUN JUN 1 2014

KSC075-012100-
/O.CON.KDDC.SV.W.0053.000000T0000Z-140601T2100Z/
HAMILTON KS-
244 PM MDT SUN JUN 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HAMILTON COUNTY UNTIL 300 PM MDT...

AT 242 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SYRACUSE...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...A TRAINED SPOTTER REPORTED QUARTER SIZE HAIL 13 MILES NORTH
         OF KENDALL AT 230 PM MDT.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN HAMILTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3809 10182 3822 10155 3774 10154 3775 10194
TIME...MOT...LOC 2043Z 262DEG 25KT 3788 10170

HAIL...1.00IN
WIND...60MPH

$$

SUGDEN
831 
WWUS53 KDDC 012056
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
356 PM CDT SUN JUN 1 2014

KSC075-012106-
/O.EXP.KDDC.SV.W.0053.000000T0000Z-140601T2100Z/
HAMILTON KS-
256 PM MDT SUN JUN 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON COUNTY WILL
EXPIRE AT 400 PM CDT/300 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3809 10182 3822 10155 3774 10154 3775 10194
TIME...MOT...LOC 2056Z 262DEG 25KT 3789 10159

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:51 PM MDT, 9 minutes earlier.

Area forecast discussion, Jun 1, 1:51 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
251 PM CDT Sun Jun 1 2014

...updated long term...

.SHORT TERM...(Today and tonight)
ISSUED AT 414 AM CDT SUN JUN 1 2014

A few severe storms early this morning crossed southeastward over
our far western-most zones.  This convection produced plenty of
quarter-sized hail, and perhaps a brief tornado in Grant County
(unconfirmed).  The storms were weakening as of 09z.  A low pressure
area will set up by early this afternoon across the far western
Texas panhandle.  This set up  will lead to a dry line forming in
the afternoon across southwestern Kansas.  Then, an upper to mid
level wave will bring in cold air and destabilize the atmosphere
across western Kansas.  There will be lots of low level moisture
flowing north ahead of the dry line.  MUCAPES from the NAM model are
showing from 1500 to 2500 j/kg of unstable conditions across much of
southwest Kansas from 21Z to 06Z tonight.  Forecast soundings for
late this afternoon would support large hail up to golfball size,
with a zone of higher hail values indicated between 21-00z, in the
baseball size hail range.  Downburst winds will easily be over
severe criteria, in the 60 to 65 mph range.  Which brings up general
wind speeds.  South winds will howl today, but for now I think we
will stay just shy of wind advisory levels.   This is something the
day shift will need to keep an eye on, whether an advisory may be
needed or not.  I did not change the forecast highs for today.

Tonight the thunderstorm chances will diminish sharply after
midnight, shifting to the eastern zones, and clearing our eastern
zones by 09Z.  Some storms will likely be severe early, but the
storm mode should shift to heavy rain producers a couple hours after
sundown.  With fresh moisture in the ground, minimum temperatures
will be elevated, and generally be it the 60s.  South winds will
start out strong in the 20 to 30 mph range, but shift north after
midnight at 10 to 20 mph.

Monday should be precip-free and cooler.  Winds will shift northeast
in the wake of surface high pressure, and blow at 15 to 25 mph and
gusty.

.LONG TERM...(Monday night through Sunday)
ISSUED AT 250 PM CDT SUN JUN 1 2014

A conditionally unstable atmosphere will still be in place Monday
night and by Tuesday, warming aloft will create much less unstable
conditions if not capped conditions for the entire forecast area.
Initially a stationary boundary or even outflow boundaries from
recent convection will be the focus mechanisms most likely across
the higher moisture/higher dew points zones of south central Kansas
and northern Oklahoma. The trend as a consensus of the various model
data supports a decrease in convective chances into Tuesday as all
of southwest and central Kansas becomes engulfed in the warm sector
of a strong warm front by around 18 UTC Tuesday. Models are in
agreement developing storms along and north of the warm front with
decent support from an approaching wave out of Colorado. So if
storms develop in our area the best chance appears to be through the
I-70 corridor, if at all. The dryline which will likely be
positioned somewhere well west of a Dighton to Liberal line could
become a more localized focus for storms as well Tuesday evening,
however the warm mid level temperatures may for a significant lid,
preventing any convection from occurring. Tuesday will certainly be
windy with a significant surface pressure gradient across the area
as a result of pressure falls over eastern Colorado.

By mid week the pattern begins to break down with the polar jet
segment coming from the west which could mean repeated convective MCS
events for the central high plains region through the end of the
week with very low forecaster confidence on timing since it will be
primarily shortwave driven. Although the confidence levels on
probability of storms is not great, the boundary layer should be
significantly cooler from Thursday into the weekend resulting in
afternoon temperature being relegated to closer to normal or even
cooler than normal for early June.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 1239 PM CDT SUN JUN 1 2014

Scattered thunderstorms are expected to develop by 21z over far
western Kansas and become more numerous as they move east through
the late afternoon and evening hours. There is good potential
for strong to severe storms with large hail and wind gusts to
50-60 knots when the storms move through. Once the storms move
past, winds are expected to switch to the north to northeast and
increase during the evening hours. MVFR to IFR ceilings could
develop at the TAF sites overnight with the best potential at
Hays. Any low ceilings that develop should dissipate toward the
latter part of this TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  87  66  98 /  70  10  20  10
GCK  60  86  64 101 /  60  10  10  10
EHA  60  88  64 100 /  30  10  10  10
LBL  62  88  67 100 /  50  10  10  10
HYS  64  85  63 100 /  70  10  10  20
P28  68  88  68 100 /  70  20  40  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...Burke
LONG TERM...Russell
AVIATION...Gerard
Hazardous weather outlook, Jun 1, 4:11 AM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
511 AM CDT SUN JUN 1 2014

KSZ030-031-043>046-061>066-074>081-084>090-021015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
511 AM CDT SUN JUN 1 2014 /411 AM MDT SUN JUN 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS AFTER 4 PM CDT
TODAY, FIRST IN THE WAKEENEY TO GARDEN CITY AREAS, THEN SHIFTING
TO THE HAYS TO LACROSSE TO DODGE CITY AREAS BY 7 PM. THE HIGHER
CHANCES WILL SHIFT EAST BY 9 PM, TO THE LARNED, SAINT JOHN TO
COLDWATER AREAS.  HAIL TO THE SIZE OF GOLF BALLS WILL BE COMMON,
BUT A FEW STORMS COULD PRODUCE HAIL UP TO THE SIZE OF BASEBALLS.
DOWN BURST WINDS WILL BE IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE VARYING CHANCES FOR THUNDERSTORMS FROM WEDNESDAY NIGHT
INTO SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS
WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS COULD BE NEEDED LATE THIS AFTERNOON AND NIGHT, JUST
ABOUT ANYWHERE IN SOUTHWESTERN KANSAS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Local storm report, Jun 1, 8:08 AM MDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             8 N JOHNSON CITY        37.69N 101.76W
06/01/2014  E2.50 INCH       STANTON            KS   PUBLIC

            HAIL DAMAGED MANY HOUSE WINDOWS.

&&

MRUSSELL
Local storm report, Jun 1, 8:14 AM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
914 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     HAIL             6 ENE WOODS             37.20N 100.99W
06/01/2014  E1.00 INCH       SEWARD             KS   PUBLIC

&&

GERARD
Local storm report, Jun 1, 8:28 AM MDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
928 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             16 NNW MANTER           37.75N 101.94W
06/01/2014  M2.50 INCH       HAMILTON           KS   PUBLIC

            HAIL FELL FOR AROUND 40 MINUTES BEGINNING AROUND 1021PM
            MDT INCREASING IN SIZE WITH TIME. THE LARGEST AND MOST
            DAMAGING HAIL FELL AFTER 11PM MDT DAMAGING VEHICLES,
            BENDING 26 GUAGE METAL ROOFING AND LEAVING DENTS IN THE
            GROUND.

&&

MRUSSELL
Local storm report, Jun 1, 8:38 AM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
938 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             4 W CAVE                37.35N 101.20W
06/01/2014  E2.00 INCH       STEVENS            KS   PUBLIC

            HAIL CRACKED THE WINDSHIELD ON A WORK TRUCK.

&&

GERARD
Local storm report, Jun 1, 9:38 AM MDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1038 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     HAIL             13 SE MEADE STATE PARK  37.04N 100.26W
06/01/2014  E1.25 INCH       MEADE              KS   PUBLIC

            HAIL BETWEEN QUARTER AND HALF DOLLAR SIZE FELL IN 2
            EPISODES BETWEEN 307 AND 407 AM.

&&

MRUSSELL
Local storm report, Jun 1, 10:00 AM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1100 AM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HAIL             ULYSSES                 37.58N 101.36W
06/01/2014  E1.00 INCH       GRANT              KS   PUBLIC

            HAIL CAUSED BROKEN WINDOWS TO AT LEAST 1 RESIDENCE.

0200 AM     HAIL             ULYSSES                 37.58N 101.36W
06/01/2014  E1.00 INCH       GRANT              KS   PUBLIC

0230 AM     HAIL             2 E MOSCOW              37.33N 101.17W
06/01/2014  E1.00 INCH       STEVENS            KS   PUBLIC

&&

MRUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 10:18 PM MDTSevere Thunderstorm WarningDDCHamilton, Stanton57 min
May 31, 11:13 PM MDTSevere Thunderstorm WarningDDCHamilton, Stanton62 min
Jun 1, 12:14 AM MDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton61 min
Jun 1, 12:28 AM MDTSpecial Weather StatementDDCHamilton47 min
Jun 1, 12:39 AM MDTSevere Thunderstorm WarningDDCGrant, Seward, Stevens66 min
Jun 1, 1:00 AM MDTTornado WarningDDCGrant, Haskell, Stevens45 min
Jun 1, 1:21 AM MDTSevere Thunderstorm WarningDDCSeward54 min
Jun 1, 1:24 AM MDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny66 min
Jun 1, 1:33 AM MDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens42 min
Jun 1, 1:54 AM MDTSevere Thunderstorm WarningDDCSeward, Stevens51 min
Jun 1, 2:16 AM MDTSevere Thunderstorm WarningDDCMeade, Seward59 min
Jun 1, 2:33 PM MDTSevere Thunderstorm WarningDDCHamilton, Kearny42 min
Jun 1, 3:09 PM MDTSevere Thunderstorm WarningDDCFinney, Kearny66 min
Jun 1, 3:14 PM MDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton61 min
Jun 1, 3:25 PM MDTSevere Thunderstorm WarningDDCLane, Scott65 min
Jun 1, 3:34 PM MDTTornado Warning Tornado observedDDCGrant, Hamilton, Kearny, Stanton26 min
Jun 1, 4:24 PM MDTSevere Thunderstorm WarningDDCEllis, Trego66 min
Jun 1, 4:48 PM MDTSevere Thunderstorm WarningDDCGrant, Stanton57 min
Jun 1, 5:04 PM MDTSpecial Weather StatementDDCNess26 min
Jun 1, 5:09 PM MDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman66 min
Jun 1, 5:23 PM MDTSevere Thunderstorm WarningDDCGrant, Haskell, Seward, Stevens67 min
Jun 1, 5:38 PM MDTSevere Thunderstorm WarningDDCFord, Hodgeman52 min
Jun 1, 5:44 PM MDTSevere Thunderstorm WarningDDCPawnee, Rush, Stafford46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.